MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACDF MECTA-C SA - PLATE FLUSH LAG H6; SPINE PLATE FLUSH LAG

MEDACTA INTERNATIONAL SA ACDF MECTA-C SA - PLATE FLUSH LAG H6; SPINE PLATE FLUSH LAG
Model Number 03.18.216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The acdf anti-back out broke during surgery while the surgeon tried to tighten it a little bit more with forceps.The surgery was completed leaving the part of the broken screw stuck in the plate so without locking cup on the construct.
 
Additional Manufacturer Narrative
Batch review performed on 08 august 2022: lot 1922140: (b)(4).Expiration date: 2025-01-07.No anomalies found related to the problem.(b)(4).The application shaft act as a torque limiter and should break off as soon as the final tightening torque is reached.The surgeon has reacted correct, the best would have been to either try to remove the remaining piece with a forceps and to use a new anti back-out plate or to replace the implant.The surgeon should definitely careful monitor the patient and keep an eye on screw migration, screw back-out can happen but don't have to.However, the complication can be sever if it happens.It seems that he accepted the potential risk since he was not willing to replace the device/locking screw.
 
Additional Manufacturer Narrative
On 7 november 2022, the branch confirmed that the device of this complaint is not available.

Brand Name
ACDF MECTA-C SA - PLATE FLUSH LAG H6
Common Device Name
SPINE PLATE FLUSH LAG
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15370482
Report Number3005180920-2022-00669
Device Sequence Number6077903
Product Code OVE
UDI-Device Identifier07630040725866
UDI-Public07630040725866
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number03.18.216
Device Catalogue Number03.18.216
Device Lot Number1922140
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient RaceWhite